EconPapers    
Economics at your fingertips  
 

A threshold extension of spatial dynamic panel model with fixed effects

Junyue Wu () and Yasumasa Matsuda ()
Additional contact information
Junyue Wu: Tohoku University
Yasumasa Matsuda: Tohoku University

Journal of Spatial Econometrics, 2021, vol. 2, issue 1, 1-30

Abstract: Abstract This paper proposes a threshold extension of the spatial dynamic panel data (SDPD) model with fixed effects. We introduce a threshold variable to account for regional dependencies of parameters in SDPD models. Moreover, we applied an extension of Yang (J Econom 205(2):423–447, 2018) proposed unified M-estimation to estimate the parameters in the threshold SDPD models, where the consistency and asymptotic normality are established theoretically when the number of cross-sectional units tends to be infinite. The M-estimation is compared with the conditional quasi-maximum likelihood estimation by Monte Carlo experiments, showing that the M-estimation yields an estimation of less bias in cases of short time panels with robust standard errors under non-normality. We illustrate an empirical application of the threshold SDPD model to the U.S. state-level GDP and power usage growth data from 1998 to 2018, detecting the non-trivial regional dependencies of SDPD model parameters.

Keywords: Spatial dynamic panel data model; Short panel data; M-estimation; Fixed effect; Threshold extension (search for similar items in EconPapers)
JEL-codes: C51 (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s43071-021-00008-1 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jospat:v:2:y:2021:i:1:d:10.1007_s43071-021-00008-1

Ordering information: This journal article can be ordered from
https://www.springer.com/journal/43071

DOI: 10.1007/s43071-021-00008-1

Access Statistics for this article

Journal of Spatial Econometrics is currently edited by Giuseppe Arbia, Lung Fei Lee and James LeSage

More articles in Journal of Spatial Econometrics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2023-11-13
Handle: RePEc:spr:jospat:v:2:y:2021:i:1:d:10.1007_s43071-021-00008-1